It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-08-2010, 01:18 PM   #1
Senior Veteran
(female)
 
Join Date: Aug 2005
Location: Wisconsin
Posts: 705
missy101 HB User
Choice: Be Fat or Stop Metoprolol (crying)

I cannot take this anymore!! I went off cymbalta to see if that helped with the weight. THEN I find out that it is actually probably the metoprolol which I have been taking for 6 years for either SVT or IST (they werent sure which). Cardio said I can wean down (taking only 12.5mg twice a day) slowly until they are gone. But she said if the palps and tachy come back, I will have to go back on. I feel imprisoned. I have tried to decrease and I already notice anxiety, a little tachy (for me) and a couple flutters (PVCs). I cannot live the way I did before the BB either. So what the hell am I supposed to do??? I am in tears I am so angry that I can never just feel good and normal and to NOT have to take medicine like an 80 year old...I am only 36! I am seriously just fed up. Between this crud and trying to control my depression...I just cant take it anymore. And I also cannot take being overweight like this.

I needed to vent. Anyone with any advice...it would be so nice. Either way, thanks for listening.

 
Old 03-08-2010, 08:35 PM   #2
Senior Member
(female)
 
Join Date: Apr 2008
Location: Sacramento, Calif.
Posts: 109
mel8801 HB User
Re: Choice: Be Fat or Stop Metoprolol (crying)

Soooooo...I have been on metropolol 75mg per day for 2 years and have not gained weight. I have never heard that it would make you gain weight. It also suprises me that your cardiologist would take you off of it because of weight gain and not put you on something else or at least send you to a nutricionist to help you loose weight. Seems to me that getting your heart under control is pretty important. As far as taking medication daily, I don't like it either but I just thank Heaven every day that they have come up with a pill that will help my situation. 2 seconds out of my day that it takes to swallow a couple of pills is nothing campared to having to contend with PVC's. So as they say "Put on you big girl panties and get on with life." Good luck to you.

 
Sponsors Lightbulb
   
Old 03-09-2010, 05:20 AM   #3
Senior Veteran
(female)
 
Join Date: Aug 2005
Location: Wisconsin
Posts: 705
missy101 HB User
Re: Choice: Be Fat or Stop Metoprolol (crying)

I probably should have made somethings more clear...but I know ppl dont like to read a novel on here lol. I have done the nutritionist thing. I have gone to Drs, done a ton of different weight loss diets, i exercise AT LEAST one hour a day 6 days a week. I have done and tried it all and it simply does NOTHING.

If you google beta blockers and weight gain, you will see thousands (mostly women) in my exact same boat. Extra 20-30lbs right in the belly area that just will NOT come off. I am absolutely fine with taking a medication that I really need for the rest of my life. But if I dont really NEED it (sometimes they prescribe BBs basically to make you more comfortable I think - not necessarily to save your life) and it is causing me great depression, then why continue if I can at least try to get off of them.

I started the BB 10 days before I got pregnant. I stayed on thru out my pregnancy. I gained 70lbs total. The cardio said I never would have gained that much if it wasnt for the BB.

Both my cardio and EP said basically - your fine, this wont kill you, ignore it, take these pills and stop crying. LOL...well, not in those words...I was also told that they could see nothing that would be cause for ablation or any other further treatment. It was all very strange.

So, big girl panties are on. I just want smaller size panties.

Last edited by mod-anon; 04-28-2010 at 11:48 PM. Reason: removed quote

 
Old 03-09-2010, 04:37 PM   #4
Senior Veteran
(female)
 
Join Date: Aug 2005
Location: Wisconsin
Posts: 705
missy101 HB User
Re: Choice: Be Fat or Stop Metoprolol (crying)

It is crazy how many people are on message boards complaining about this same thing yet Drs seem to not want to acknowledge it...I don't understand.

Last edited by moderator2; 03-09-2010 at 06:03 PM. Reason: please do not post websites except as described in the Posting Policy

 
Old 04-28-2010, 10:01 PM   #5
Junior Member
(female)
 
Join Date: Jun 2008
Location: Pensacola Fl USA
Posts: 15
velvetblue22 HB User
Re: Choice: Be Fat or Stop Metoprolol (crying)

NH,
I too experienced weight gain after taking Metoprolol. I was diagnosed with Mitral Valve Prolaspe and I was put on the drug to slow my heart rate and keep palpatations at bay. I gained 13 lbs in one years time! My cardiologist said the drug prolly slowed down my metabolism and told me to start eating more healthy and to exercise. I just started an exercise program (I'm only 3 weeks into it - working out with weights and cardio 6 times a week) and have been eating heathy, but no weight has come off yet - not even a pound. Beta Blockers do indeed cause weight gain in some people. I'm one of those people, and I can tell you that I am not happy about it. I'm on the fence whether or not I want to start weening myself off of it because before I was on the drug I was a wreck - having so many heart palpatations and anxiety that it was hard to get through the day. I also have had less migraine headaches since being put on the drug. All of the weight I have gained is in my belly and hips. I'm 45 and have never been over weight in my life - people are even commenting about my weight gain!! So I totally understand where you are coming from. MY cardiologist did tell me when I was ready to ween off that he will tell me how. When I saw him last December I wasn't ready to ween off, but now I think I may try. If I start feeling bad however, I'm just going to have to get back on it and accept being fat I guess. Something I don't want to have to accept!

 
Old 05-13-2010, 05:03 PM   #6
Member
(female)
 
Join Date: Jul 2003
Location: Bowling Green, KY USA
Posts: 80
jaguar63122 HB User
Re: Choice: Be Fat or Stop Metoprolol (crying)

I take Metoprolol (very high dosage) and have not gained weight. Actually lost 40 pounds due to changing my diet after heart issue.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Metoprolol Tartrate vs Toprol XL Brendap High & Low Blood Pressure 3 12-05-2009 10:28 AM
Metoprolol vs Metoprolol Tartrate? simplycurious High & Low Blood Pressure 3 09-23-2009 02:54 AM
Anyone take metoprolol in a real low dose and split the pills? pemmy Endocrine Disorders 18 07-16-2008 12:36 PM
Metoprolol and Sleep Issues SoccerDad High & Low Blood Pressure 4 06-23-2008 07:52 AM
Metoprolol and Micardis Together John264 High & Low Blood Pressure 1 05-22-2007 07:05 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (77), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), rosier (9), cvcman (8), Beefsteak (8), Fizzickle (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 02:52 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!